RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Journal history

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Fundam. Prikl. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Fundam. Prikl. Mat., 2015, Volume 20, Issue 3, Pages 181–190 (Mi fpm1658)  

Structure graphs of rings: definitions and first results

A. T. Lipkovski

University of Belgrade, Serbia

Abstract: The quadratic Vieta formulas $(x,y)\mapsto(u,v)=(x+y,xy)$ in the complex geometry define a two-fold branched covering $\mathbb C^2\to\mathbb C^2$ ramified over the parabola $u^2=4v$. Thinking about topics considered in Arnold's paper Topological content of the Maxwell theorem on multipole representation of spherical functions, I came to a very simple idea: in fact, these formulas describe the algebraic structure, i.e., addition and multiplication, of the complex numbers. What if, instead of the field of complex numbers, we consider an arbitrary ring? Namely for an arbitrary ring $A$ (commutative, with unity) consider the mapping $\Phi\colon A^2\to A^2$ defined by the Vieta formulas $(x,y)\mapsto(u,v)=(x+y,xy)$. What kind of algebraic properties of the ring itself does this map reflect? At first, it is interesting to investigate simplest finite rings $A=\mathbb Z_m$ and $A=\mathbb Z_k\times\mathbb Z_m$. Recently, it has been very popular to consider graphs associated to rings (the zero-divisor graph, the Cayley graph, etc.). In the present paper, we study the directed graph defined by the Vieta mapping $\Phi$.

Funding Agency Grant Number
Министерство образования, науки и технологического развития Республики Сербии ОИ174020


Full text: PDF file (147 kB)
References: PDF file   HTML file

English version:
Journal of Mathematical Sciences (New York), 2017, 225:4, 658–665

Bibliographic databases:

UDC: 512.552+511.2

Citation: A. T. Lipkovski, “Structure graphs of rings: definitions and first results”, Fundam. Prikl. Mat., 20:3 (2015), 181–190; J. Math. Sci., 225:4 (2017), 658–665

Citation in format AMSBIB
\Bibitem{Lip15}
\by A.~T.~Lipkovski
\paper Structure graphs of rings: definitions and first results
\jour Fundam. Prikl. Mat.
\yr 2015
\vol 20
\issue 3
\pages 181--190
\mathnet{http://mi.mathnet.ru/fpm1658}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3519753}
\transl
\jour J. Math. Sci.
\yr 2017
\vol 225
\issue 4
\pages 658--665
\crossref{https://doi.org/10.1007/s10958-017-3484-3}


Linking options:
  • http://mi.mathnet.ru/eng/fpm1658
  • http://mi.mathnet.ru/eng/fpm/v20/i3/p181

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Фундаментальная и прикладная математика
    Number of views:
    This page:111
    Full text:51
    References:23

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020